Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Cough, body ache, loss of appetite and vomiting with watery stool. What is the disease?

Answered by
Dr.
Dr. Mayank Bhargava

Internal Medicine Specialist

Practicing since :2003

Answered : 1658 Questions

default
Posted on Fri, 18 Jan 2013 in Digestion and Bowels
Question: I haven't held down food or water for 3 days now. Today is day 4and I'm still puking it comes out both ends. A lot of coughing and achey body.
doctor
Answered by Dr. Mayank Bhargava 1 hour later
Hi XXXXXXX,
Welcome to XXXXXXX forum.

You are most likely suffering from Acute viral gastroenteritis & effect on liver.
Presence of vomiting and watery shit , coughing, body ache along with loss of appetite suggests the diagnosis and viral cause for all the symptoms.
Viral infections has slight effect on liver also and patients generally suffers from loss of appetite.
As such these defined symptoms have no correlation with asthma & GERD.

You should consult with XXXXXXX medicine specialist and should go for thorough check up.
Although symptoms suggests viral cause and as such there is no need of treatment for viral illness as it recovers itself within 3-4 days.
But its very difficult to predict the exact cause and you should take proper treatment for fast recovery of symptoms.
You should take complete antibiotic course, probiotics and anti emetics (domperidone or metoclopromide).
You should also take cough suppressants and muscle relaxants for relief of your symptoms.
Avoid milk and all milk products, sour and cold drinks, oily food.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Probiotic

doctor1 MD

Hi, I am a 61 year old who recently saw my GYN, while there I told her I get a lot of yeast infections, I think because I am cortisone dependant, and antibiotics tend to give me yeast infections as well. I always was noticing an odor...she suggested a probiotic. I have been using a brand called Healthy Belly because it has Lactobacillus Acidophilus in it and states that inhibits the growth of candida. Well my health food store stopped selling it and recommended Florastor.....will this help with odor and yeast infections? Is there much of a difference

doctor1 MD

i recently had a septoplasty & tubernectomy surgery.My doctor then prescrided antibiotics and proton pump inhibitors in order to reduce GERD which he suspected was a cause of my persistent sore throat.before the operation i had taken aloe vera & probiotics to reduce fatigue.after the course of PPI i now have excessive flatulence & fecal incontinesy which is very embarassing. i have researched on the internet and the problem points to small intestines bacterial overgrowth. can i take gastric acid supplements like betaine HCL to correct this.Ihave tried various supplements & antibiotics but the problem keeps on reccuring                                                                  

doctor1 MD

I had a digestive stool analysis done because I have problems digesting sugar, starchy foods etc. I end up with loose stools and insomnia - The test showed overall low good bacteria, low SIGA, and a parasite named Endolimax nana - The test also showed low candida yeast levels - but a previous test showed high - Anyways - my gastroenterologist said not to worry about the parasite - but in some places I read that it can cause problems - I try to follow a low starch, no sugar diet and have added probiotics and fermented foods for a few months but it s still the same - Would it help to treat the parasite?

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal